MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC EMPRINT SX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP - SUPERDIMENSION INC EMPRINT SX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CABK8666L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an ablation procedure, the sensor was attached to the non-medtronic probe and everything went fine.However, when removing the probe/tracker a small white piece of plastic appeared on the liver.This was a laparoscopic case, so able to see it clearly and removed it and everything was fine.Doctor said he did not apply strong force, but port was narrow and he did acknowledge the small fit of it.Patient was very large.There was no patient injury.
 
Event or Problem Description
According to the reporter, during an ablation procedure, the sensor was attached to the non-medtronic probe and everything went fine.However, when removing the probe/tracker a small white piece of plastic appeared on the liver.This was a laparoscopic case, so able to see it clearly and removed it and everything was fine.No x-ray was performed to see the broken off tip.It was after the ablation when removing the ultrasound tracking sensor, so no need for x-ray.They saw it clearly on camera and were able to remove it.No additional procedure was needed or performed.Doctor said he did not apply strong force, but port was narrow and he did acknowledge the small fit of it.Patient was very large.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an ablation procedure, the sensor was attached to the non-medtronic probe and everything went fine.However, when removing the probe/tracker a small white piece of plastic appeared on the liver.This was a laparoscopic case, so able to see it clearly and removed it and everything was fine.No x-ray was performed to see the broken off tip.It was after the ablation when removing the ultrasound tracking sensor, so no need for x-ray.They saw it clearly on camera and were able to remove it.No additional procedure was needed or performed.Doctor said he did not apply strong force, but port was narrow (10 mm diameter port) and he did acknowledge the small fit of it.Patient was very large.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that one of the clips that secure the sensor to the catheter was broken and became separated from the catheter.The broken piece was not returned.It was reported that a component disengaged.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EMPRINT SX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer (Section G)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20250144
Report Number3004962788-2024-00106
Device Sequence Number12590800
Product Code GEI
UDI-Device Identifier10884521703346
UDI-Public10884521703346
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2026
Device Model NumberCABK8666L
Device Catalogue NumberCABK8666L
Device Lot Number28588146
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer09/10/2024
01/07/2025
04/08/2025
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date09/19/2024
01/10/2025
04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale